question-icon

What Does Yellow Discoloration Of Urine And Stool After CT Scan Indicate?

default
Posted on Sat, 11 Mar 2017
Question: I had a Ct scan 4 days ago and even after drinking lots of water my pee continues to be a neon yellow and my last stool was yellowish. Had a stroke over a year ago and have had a pacemaker for almost 3 years. I'm a 70 year old 'healthy' woman.
doctor
Answered by Dr. Dr. Antoneta Zotaj (2 hours later)
Brief Answer:
Contrast solutions do not generally cause urine or stool discoloration

Detailed Answer:
Hello,

Thank you for asking at Healthcaremagic.
I carefully read your question and understand your concern.

There are many kinds of contrast solutions that can be used during radiologic examination like CT. Most of those contrast solutions are excreted primarily by urine and a little by the liver through the feces. Even though they are excreted by urine or feces still iv contrasts are clear and do not cause discoloration of the urine or stools, so the color change you are experiencing is very likely not due to the contrast itself.

Drinking plenty is very advisable though to make excretion of the contrast fast and to prevent kidney function alteration due to the contrast solutions so I would say you are doing the right thing.
If you are taking any pills this might affect urine color. Vitamin B is a cause of neon yellow urine color.

Sometimes eating food that has XXXXXXX might affect the urine color also.

Drinking plenty might make the urine less dense and seem paler than usual also.

I would say:
1. go on drinking plenty, it is healthy and will protect your kidneys.
2. if you are not having any swelling of the legs or face, no urinary burning or discomfort and no abdominal pain than wait for another 3-4 days
3. If you develop those symptoms mentioned in 2 than go and have a check to have a urinalysis and probably a creatinine level check in blood also to rule out urinary infection or problems with the kidney function.
4. If you do not develop those symptoms but still urine has the unusual color in 3-4 days from now, I would still recommend you to have a check if there is no improvement in color.

I hope this answers to your question and is helpful to you but please let me know if anymore clarification is needed.

Kind regards

Dr Antoneta Zotaj

Dr Antoneta Zotaj


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 4435 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Does Yellow Discoloration Of Urine And Stool After CT Scan Indicate?

Brief Answer: Contrast solutions do not generally cause urine or stool discoloration Detailed Answer: Hello, Thank you for asking at Healthcaremagic. I carefully read your question and understand your concern. There are many kinds of contrast solutions that can be used during radiologic examination like CT. Most of those contrast solutions are excreted primarily by urine and a little by the liver through the feces. Even though they are excreted by urine or feces still iv contrasts are clear and do not cause discoloration of the urine or stools, so the color change you are experiencing is very likely not due to the contrast itself. Drinking plenty is very advisable though to make excretion of the contrast fast and to prevent kidney function alteration due to the contrast solutions so I would say you are doing the right thing. If you are taking any pills this might affect urine color. Vitamin B is a cause of neon yellow urine color. Sometimes eating food that has XXXXXXX might affect the urine color also. Drinking plenty might make the urine less dense and seem paler than usual also. I would say: 1. go on drinking plenty, it is healthy and will protect your kidneys. 2. if you are not having any swelling of the legs or face, no urinary burning or discomfort and no abdominal pain than wait for another 3-4 days 3. If you develop those symptoms mentioned in 2 than go and have a check to have a urinalysis and probably a creatinine level check in blood also to rule out urinary infection or problems with the kidney function. 4. If you do not develop those symptoms but still urine has the unusual color in 3-4 days from now, I would still recommend you to have a check if there is no improvement in color. I hope this answers to your question and is helpful to you but please let me know if anymore clarification is needed. Kind regards Dr Antoneta Zotaj Dr Antoneta Zotaj